File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Likelihood-based confidence interval for the ratio of scale parameters of two independent Weibull distributions

TitleLikelihood-based confidence interval for the ratio of scale parameters of two independent Weibull distributions
Authors
KeywordsConfidence interval
Coverage probability
Extreme value distribution
r* formula
Signed log-likelihood ratio
Weibull distribution
Issue Date2005
PublisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/jspi
Citation
Journal Of Statistical Planning And Inference, 2005, v. 135 n. 2, p. 487-497 How to Cite?
AbstractThe Weibull distribution is widely used in lifetime data analysis. For example, in studies on the time to the occurrence of tumors in human populations or in laboratory animals, the time of occurrence of tumors is generally assumed to be distributed as a Weibull distribution. Moreover, in engineering, the voltage levels at which failure occurred in electrical cable insulation has been shown to be distributed as a Weibull distribution. When comparing two independent Weibull distributions, it is often assumed that only the scale parameter is altered. In this paper, we propose a simple and accurate procedure to obtain inference concerning the ratio of the two scale parameters of two independent distributions. The performance of the proposed method is assessed through Monte Carlo simulation studies. The numerical results show that the proposed method is extremely accurate even for very small samples. The method is applied to a set of real-life data. © 2004 Elsevier B.V. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/82793
ISSN
2015 Impact Factor: 0.727
2015 SCImago Journal Rankings: 1.090
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorWu, Jen_HK
dc.contributor.authorWong, ACMen_HK
dc.contributor.authorNg, KWen_HK
dc.date.accessioned2010-09-06T08:33:29Z-
dc.date.available2010-09-06T08:33:29Z-
dc.date.issued2005en_HK
dc.identifier.citationJournal Of Statistical Planning And Inference, 2005, v. 135 n. 2, p. 487-497en_HK
dc.identifier.issn0378-3758en_HK
dc.identifier.urihttp://hdl.handle.net/10722/82793-
dc.description.abstractThe Weibull distribution is widely used in lifetime data analysis. For example, in studies on the time to the occurrence of tumors in human populations or in laboratory animals, the time of occurrence of tumors is generally assumed to be distributed as a Weibull distribution. Moreover, in engineering, the voltage levels at which failure occurred in electrical cable insulation has been shown to be distributed as a Weibull distribution. When comparing two independent Weibull distributions, it is often assumed that only the scale parameter is altered. In this paper, we propose a simple and accurate procedure to obtain inference concerning the ratio of the two scale parameters of two independent distributions. The performance of the proposed method is assessed through Monte Carlo simulation studies. The numerical results show that the proposed method is extremely accurate even for very small samples. The method is applied to a set of real-life data. © 2004 Elsevier B.V. All rights reserved.en_HK
dc.languageengen_HK
dc.publisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/jspien_HK
dc.relation.ispartofJournal of Statistical Planning and Inferenceen_HK
dc.rightsJournal of Statistical Planning and Inference. Copyright © Elsevier BV.en_HK
dc.subjectConfidence intervalen_HK
dc.subjectCoverage probabilityen_HK
dc.subjectExtreme value distributionen_HK
dc.subjectr* formulaen_HK
dc.subjectSigned log-likelihood ratioen_HK
dc.subjectWeibull distributionen_HK
dc.titleLikelihood-based confidence interval for the ratio of scale parameters of two independent Weibull distributionsen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=0378-3758&volume=135&issue=2&spage=487&epage=497&date=2005&atitle=Likelihood-based+confidence+interval+for+the+ratio+of+scale+parameters+of+two+independent+Weibull+distributionsen_HK
dc.identifier.emailNg, KW: kaing@hkucc.hku.hken_HK
dc.identifier.authorityNg, KW=rp00765en_HK
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.doi10.1016/j.jspi.2004.05.012en_HK
dc.identifier.scopuseid_2-s2.0-24144444568en_HK
dc.identifier.hkuros109983en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-24144444568&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume135en_HK
dc.identifier.issue2en_HK
dc.identifier.spage487en_HK
dc.identifier.epage497en_HK
dc.identifier.isiWOS:000232080500015-
dc.publisher.placeNetherlandsen_HK
dc.identifier.scopusauthoridWu, J=35779464500en_HK
dc.identifier.scopusauthoridWong, ACM=7403147639en_HK
dc.identifier.scopusauthoridNg, KW=7403178774en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats